One of the side effects of Latisse is increased brown pigmentation of the colored part of the eye which is likely to be permanent. Is that because some of the solution gets in the eye? Does this side effect occur with Revitalash? I am wanting to purchase Latisse but not at the risk of changing my eye color or getting dark blotches.
How Does Latisse Change the Eye Color?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
Latisse and Eye Color Changes
There is no evidence to suggest that Latisse will change your eye color. The eye is exposed to a very small amount of Latisse even when it is properly applied as directed to the upper eyelid margin using the supplied applicator. This has been demonstrated by applying a colored dye to the eyelid margin and watching its migration. Over two million prescriptions for Latisse have been filled with no confirmed reports of iris pigmentation issues. Side effects from the initial studies showed less than 4 percent of people experienced redness, irritation and itching of the upper eyelid, which was reversed upon discontinuation.
Latisse activates pigment and cell growth -- that is how it works
Latisse activates hair follicles and the pigment within them which is how it works to make lashes longer and darker. This same effect happens to the pigment cells of the iris in rare cases when the medication is placed directly in the eye. This was all learned from Lumigan which is the same Brimatoprost medication but used for glaucoma. It turned out that these patients grew longer lashes as a side effect and that is the basis of using Latisse. The idea with Latisse is not to get any in your eye, or at least not very much, so this should not be much of a worry and there are no reported cases to my knowledge of darkening iris pigment in Latisse patients at this time. To the extent that the medication in other preparations is the same or similar to that in Latisse it would also have the possibility of darkening the iris.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.